Alert archive / Washington / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 28, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 5, 2006, 4:57 PM PDT for Okanogan County, Washington. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2006, 4:57 PM PDT (23:57 UTC)
- Expired
- Jul 5, 2006, 6:00 PM PDT
- In force
- 63 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Okanogan County, WA
The radar
The Seattle radar (KATX), 155 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 4:28 PM PDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 12.0 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 052359
SVROTX
WAC047-060100-
/O.NEW.KOTX.SV.W.0028.060705T2357Z-060706T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
457 PM PDT WED JUL 5 2006
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON
* UNTIL 600 PM PDT
* AT 448 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED OVER WEST CENTRAL OKANOGAN COUNTY...OR
ABOUT 48 MILES WEST OF OMAK...AND MOVING NORTH AT 20 MPH.
A SECOND SEVERE THUNDERSTORM MOVING THROUGH THE PASAYTEN
WILDERNESS MAY ALSO PRODUCE
NICKEL SIZE HAIL AS IT MOVES NORTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL WESTERN OKANOGAN COUNTY AT 510 PM PDT
RURAL NORTHWESTERN OKANOGAN COUNTY AT 540 PM PDT
LAT...LON 4899 12022 4898 12020 4849 12044 4847 12051
4850 12062 4854 12064 4854 12069 4860 12071
4866 12071 4873 12065 4877 12072 4898 12073
$$
RP2 follow-up statements
000
WWUS56 KOTX 060014
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
513 PM PDT WED JUL 5 2006
WAC047-060100-
/O.CON.KOTX.SV.W.0028.000000T0000Z-060706T0100Z/
OKANOGAN WA-
513 PM PDT WED JUL 5 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM PDT
FOR NORTHWESTERN OKANOGAN COUNTY...
AT 506 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 16 MILES NORTHWEST OF MAZAMA...OR ABOUT 53
MILES NORTHWEST OF OMAK...MOVING NORTH AT 20 MPH. A SECOND SEVERE
THUNDERSTORM WILL PASS OVER THE NORTH CASCADES HIGHWAY OR STATE ROAD
20 BETWEEN MAZAMA AND RAINY PASS. HEAVY RAIN FROM THESE SEVERE
THUNDERSTORMS MAY CAUSE DEBRIS FLOWS AND MUDSLIDES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHWESTERN OKANOGAN COUNTY AT 530 PM PDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT
WEDNESDAY EVENING FOR NORTHWESTERN IDAHO AND SOUTHEASTERN WASHINGTON.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM PDT
WEDNESDAY EVENING FOR NORTH CENTRAL WASHINGTON.
LAT...LON 4899 12022 4898 12020 4832 12046 4842 12061
4850 12062 4854 12064 4854 12069 4860 12071
4866 12071 4873 12065 4877 12072 4898 12073
$$000
WWUS56 KOTX 060039
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
534 PM PDT WED JUL 5 2006
WAC047-060100-
/O.CON.KOTX.SV.W.0028.000000T0000Z-060706T0100Z/
OKANOGAN WA-
534 PM PDT WED JUL 5 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM PDT
FOR WESTERN OKANOGAN COUNTY...
AT 524 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL OR LARGER. THIS STORM
WAS LOCATED NEAR MANSON AND WILL AFFECT THE TOWNS OF METHOW AND
PATEROS AS LOCATIONS IN BETWEEN AS IT MOVES NORTH AT 20 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT
WEDNESDAY EVENING FOR NORTHWESTERN IDAHO AND SOUTHEASTERN WASHINGTON.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM PDT
WEDNESDAY EVENING FOR NORTH CENTRAL WASHINGTON.
LAT...LON 4899 12022 4899 11995 4854 12021 4797 11998
4832 12046 4842 12061 4850 12062 4854 12064
4854 12069 4860 12071 4866 12071 4873 12065
4877 12072 4898 12073
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:47 PM PDT, 10 minutes earlier.
Area forecast discussion, Jul 5, 4:47 PM PDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
447 PM PDT WED JUL 5 2006
.SYNOPSIS...MOIST AND UNSTABLE AIR MASS OVER THE REGION WILL
MAINTAIN A THREAT OF THUNDERSTORMS TONIGHT...BEFORE DRIER AND MORE
STABLE AIR SPREADS WEST TO EAST ON THURSDAY. A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE TONIGHT...AND
ACROSS THE EASTERN THIRD OF THE AREA ON THURSDAY.
&&
.DISCUSSION...
UPDATED THE FORECAST TO INCLUDE THE THREAT OF SEVERE THUNDERSTORMS
FOR TWO PORTIONS OF THE FORECAST AREA. ALONG THE CASCADES...STRONG
THUNDERSTORMS HAVE ALREADY SPARKED ACROSS THE SPIN OF THE CASCADES
WITH A COUPLE OF SEVERE STORMS. THIS ACTIVITY WILL CONTINUE
THROUGH THE NEXT SEVERAL HOURS WITH STORMS TRACKING TO THE NORTH.
MORE THUNDERSTORMS WILL DEVEL0P OVER THE BLUES...AND LIFT INTO SE
WA AND THE PORTIONS OF SRN IDAHO PANHANDLE AFTER 00Z. THESE STORMS
WILL CONTINUE THROUGH MID EVENING. SEVERE THUNDERSTORM WATCH BOXES
HAVE BEEN POSTED. RFOX.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED TO PERSIST ACROSS ALL OF
EASTERN WA AND NORTH IDAHO THROUGH 00Z FRIDAY. THE MAIN AVIATION
CONCERNS WILL REVOLVE AROUND THUNDERSTORM CHANCES OVER THE AREA.
THROUGH THE EVENING...MAINLY ALONG THE CASCADES AND IN SE WA AND
THE SRN PORTION OF THE ID PANHANDLE. THESE STORM WILL HAVE THE
POTENTIAL FOR LARGE HAIL AND GUSTY WINDS. THE ACTIVITY WILL TAPER
OFF AFTER 06Z. RFOX
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 63 85 55 83 56 89 / 50 20 20 0 0 0
COEUR DALENE 61 85 53 84 52 90 / 50 40 30 0 0 0
PULLMAN 59 81 50 81 52 88 / 50 30 20 0 0 0
LEWISTON 65 89 60 91 61 97 / 40 30 20 0 0 0
COLVILLE 58 88 52 85 48 91 / 50 30 30 0 0 0
SANDPOINT 59 82 54 81 52 87 / 50 40 30 0 0 0
KELLOGG 59 84 53 83 55 89 / 60 40 30 0 0 0
MOSES LAKE 63 89 57 87 56 93 / 30 10 0 0 0 0
WENATCHEE 64 87 59 86 61 92 / 40 0 0 0 0 0
OMAK 63 90 56 88 56 94 / 40 10 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH UNTIL 10 PM WEDNESDAY FOR IDAHO
PALOUSE...CENTRAL PANHANDLE MOUNTAINS...LEWISTON AREA...LEWIS
AND SOUTHERN NEZ PERCE COUNTIES.
WA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM WEDNESDAY FOR NORTHEAST
BLUE MOUNTAINS...LOWER GARFIELD AND ASOTIN COUNTIES...
WASHINGTON PALOUSE...OKANOGAN HIGHLANDS...WENATCHEE AREA...EAST
SLOPES NORTHERN CASCADES...OKANOGAN VALLEY...WATERVILLE
PLATEAU.
&&Hazardous weather outlook, Jul 5, 9:54 AM PDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 954 AM PDT WED JUL 5 2006 IDZ001>004-026-027-WAZ031>038-041>044-061700- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 954 AM PDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT MOIST AND UNSTABLE AIR WILL CONTINUE TO MOVE INTO EASTERN WASHINGTON AND NORTH IDAHO TODAY. THIS AIRMASS...COMBINED WITH WEAK UPPER LEVEL DISTURBANCES...MOVING IN FROM THE SOUTH...WILL RESULT IN SCATTERED THUNDERSTORM ACTIVITY BY LATER THIS AFTERNOON AND THIS EVENING. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE...PRODUCING LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE STRONG THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON AND EVENING OVER MUCH OF EASTERN WASHINGTON AND NORTH IDAHO.
In the hours before
Local storm report, Jul 5, 4:51 PM PDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
451 PM PDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL DRYDEN 47.54N 120.56W
07/05/2006 E1.25 INCH CHELAN WA PUBLIC
HAIL COVERING THE GROUND
&&
RMILLERThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:51 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Whitman | 39 min |
| Jul 4, 8:26 PM PDT | Severe Thunderstorm Warning | OTX | Adams | 34 min |
| Jul 4, 8:58 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Lincoln | 47 min |
| Jul 4, 9:44 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln | 45 min |
| Jul 5, 3:57 PM PDT | Severe Thunderstorm Warning | OTX | Chelan | 48 min |
| Jul 5, 4:46 PM PDT | Severe Thunderstorm Warning | OTX | Chelan | 59 min |
| Jul 5, 4:53 PM PDT | Flash Flood Warning | OTX | Chelan, Okanogan | 112 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.